zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Spectral condition for instability. (English) Zbl 0960.47033
Bona, Jerry (ed.) et al., Nonlinear PDE’s, dynamics and continuum physics. 1998 AMS-IMS-SIAM joint summer research conference, Mount Holyoke College, MA, USA, July 10-23, 1998. Providence, RI: American Mathematical Society (AMS). Contemp. Math. 255, 189-198 (2000).
Consider the evolution equation $du/dt= Lu+ F(u)$, $L$ linear, $F$ nonlinear, $F(0)= 0$, in some Banach space $X$. If $L$ generates a strongly continuous semigroup, the spectrum of $L$ meeting the right half plane, and if further $F: X\to X$ is strongly continuous such that there exist positive constants $\eta$, $\rho$, and $c$ such that $\|F(u)\|\le c\|u\|^{1+\eta}$ whenever $\|u\|< \rho$, then the zero solution is (nonlinearly) unstable. This result is proved in general and applied to a regularized Boussinesq equation. For the entire collection see [Zbl 0941.00019].

47H20Semigroups of nonlinear operators
35B40Asymptotic behavior of solutions of PDE
35Q53KdV-like (Korteweg-de Vries) equations